Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Added humulin to the levemir. Blood sugar is running high after humulin. Was taking glucovance with the levemir

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
My doctor is adding humulin to the levemir I am now taking. After 4 days my blood sugar is running over 300 after the morning dose of humulin. I was taking glucovance with the levemir. Would it be ok to take a glucovance now?
Posted Tue, 27 Aug 2013 in Diabetes
Answered by Dr. Robert Galamaga 26 minutes later
Hello and thank you for sending your question.

From the information you have sent it looks like your blood sugar is not well controlled right now during the transition of your medications.

I am sure that your doctor prefers that you stay on the long-acting insulin to keep your blood sugar under control.

I think a higher dose of the Levemir Would probably serve you better. I think this is something you can work on with your primary care doctor. A minor adjustment in the long acting insulin can make a significant difference in your blood sugar over a short period of time.

Certainly blood sugar above 300 is not optimal. A minor adjustment of your insulin dosage is probably all that you need rather than adding a different medication.

i would encourage you to touch base with your doctor. He will likely make an adjustment to the long-acting insulin and hopefully you will feel better with good blood sugar control.

Thanks again for sending your question. Please let me know if you have any additional specific concerns.

Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor